A. B. MEHTA, M.A.; J. M. GOLDMAN, D.M.
This content is PDF only. Please click on the PDF icon to access.
To the editor: There are isolated reports of disturbances of cardiac rhythm occurring during treatment with both oral and intravenous Cimetidine in a variety of clinical settings (1-3). Such dysrhythmias may be due to antagonism of the action of histamine at H2 receptors in the heart and peripheral vascular system (4) but the pattern of adverse effects is variable, both in nature and in incidence (5). We have recently seen two patients in whom the dysrhythmias may have been due to Cimetidine. Both patients probably had preexisting myocardial abnormalities.
A 24-year-old man with chronic granulocytic leukemia was treated with daunorubicin,
MEHTA AB, GOLDMAN JM. Cimetidine and Cardiac Dysrhythmias. Ann Intern Med. 1982;97:283. doi: https://doi.org/10.7326/0003-4819-97-2-283_1
Download citation file:
Published: Ann Intern Med. 1982;97(2):283.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use